Alert archive / Florida / Special Marine Warnings in 2012
Special Marine Warning 52, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Apr 21, 2012, 3:59 AM EDT. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2012, 3:59 AM EDT (07:59 UTC)
- Expired
- Apr 21, 2012, 5:00 AM EDT
- In force
- 61 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Apr 20, 10:12 PM EDT, 5 hours 47 minutes earlier.
Area forecast discussion, Apr 20, 10:12 PM EDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1012 PM EDT FRI APR 20 2012 .DISCUSSION... IR SATELLITE IMAGES SHOW CLOUDS INCREASING IN COVERAGE ACROSS THE KEYS SERVICE AREA THIS EVENING. KBYX RADAR HAS SHOWN THAT THE HIGHEST COVERAGE OF SHOWERS THUS FAR HAS MAINTAINED ALONG AND OUTSIDE OF OUR NORTHWESTERN MARINE ZONES. EARLIER CUBAN CONVECTION BASICALLY FELL APART BEFORE MAKING SIGNIFICANT SEPARATION FROM LAND AND INTO OUR OUTER ATLANTIC ZONES. WINDS ARE FROM THE SOUTHEAST CLOSER TO 10 MPH AT THE ISLAND SENSORS...AND CURRENTLY BETWEEN 10 TO 15 KNOTS AT THE REPORTING CMAN SITES. THE LATE EVENING LOCAL SOUNDING SHOWS A CONVECTIVELY INHIBITING LAYER JUST OFF THE SURFACE. BUT THIS IS NOT VERY STRONG AND SHOULD DIMINISH THROUGH THE OVERNIGHT PERIOD BY INCREASINGLY VEERED PROFILE. WINDS SHOULD CONTINUE TO INCREASE LATE IN THE OVERNIGHT PERIOD AS WELL. ALTHOUGH CONVECTIVE ACTIVITY UPSTREAM HAS HAD DIFFICULTY MAINTAINING ITSELF...SCATTERED SHOWERS AND THUNDERSTORMS ARE A GOOD BET THROUGH THE LATER HOURS OF THE OVERNIGHT PERIOD. MOISTURE SHOULD CONTINUE TO INCREASE...AND WE SHOULD REMAIN IN A FAVORABLE LOCATION UNDER A JET STREAKING THROUGH THE SOUTHERN GULF. HAVE ALREADY SENT A ZONE UPDATE TO ADJUST SKY WORDING TO INCREASING CLOUDINESS...AND NUDGED OUR TEMPERATURES UP TO THE MID 70S AS AN OVERNIGHT LOW MOST LOCATIONS. NO OTHER CHANGES WERE MADE TO ANY OTHER PERIOD OF THE AFTERNOON ZONE ISSUANCE. && .MARINE... WINDS CONTINUE TO MODERATE FROM THE SOUTHEAST. THEY WILL TURN STEADILY THROUGH THE SOUTH OVERNIGHT AND STRENGTHEN FROM THE SOUTH SOUTHWEST ON SATURDAY. SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE LATER TONIGHT...AND MORESO ON SATURDAY. BOATERS SHOULD BE AWARE THAT WINDS WILL ALSO INCREASE...EVEN AWAY FROM ANY CONVECTIVE ACTIVITY...AND AN ADVISORY FOR SMALL CRAFT IS LIKELY ON ALL WATERS...MAYBE AS EARLY AS SATURDAY EVENING. ALSO...THERE IS A HIGH PROBABILITY FOR SPECIAL MARINE WARNINGS THROUGH THE DAY SATURDAY. THAT POTENTIAL WILL CARRY THROUGH SATURDAY NIGHT AND AT LEAST EARLY SUNDAY. TAKE THESE EXPECTATIONS INTO CONSIDERATION IF PLANNING ANY BOATING ACTIVITIES THIS WEEKEND. && .AVIATION... THROUGH 22/00Z: VFR CONDITIONS WILL PREVAIL AT EYW AND MTH THROUGH 08Z. SHOWERS AND POTENTIALLY STRONG THUNDERSTORMS WILL INCREASE IN COVERAGE AND PERIODICALLY CROSS EYW AND MTH AFTER 08Z...BRINGING EXTENDED PERIODS OF SUB-VFR CONDITIONS. PLEASE CHECK FUTURE TERMINAL FORECASTS FOR UPDATES ON TIMING AND INTENSITY. SOUTHEAST TO SOUTH WINDS WILL INCREASE TO 15 TO 20 KNOTS FROM JUST OFF THE SURFACE UP TO 3000 FEET BY 06Z. SOUTH TO SOUTHWESTERLY WINDS WILL THEN INCREASE TO 20 TO 35 KNOTS FROM JUST OFF THE SURFACE BY 21Z AT EYW AND MTH. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1877...THE HIGH TEMPERATURE AT KEY WEST SOARED TO 89 DEGREES. THIS RECORD HIGH TEMPERATURE FOR APRIL 20TH REMAINS STANDING 135 YEARS LATER. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........04 AVIATION/NOWCASTS.....NELSON DATA COLLECTION.......PARKE VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Apr 20, 6:42 AM EDT, 21 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 642 AM EDT FRI APR 20 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-211100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 642 AM EDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS AFFECTING THE FLORIDA KEYS AND SURROUNDING WATERS FROM THIS EVENING THROUGH TONIGHT. THE PRIMARY THUNDERSTORM HAZARDS WILL BE STRONG GUSTY WINDS AND CLOUD TO SURFACE LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ...A FEW THUNDERSTORMS MAY BE STRONG SATURDAY THROUGH SUNDAY MORNING... ...A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED ON ALL KEYS COASTAL WATERS SATURDAY NIGHT THROUGH SUNDAY NIGHT... A MIGRATING LOW PRESSURE SYSTEM IS EXPECTED TO PULL A TROUGH THROUGH OUR REGION SUNDAY. AHEAD OF THIS TROUGH...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE SATURDAY AND SATURDAY NIGHT. SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS MAY WARRANT WARNINGS AND OR STATEMENTS. THE PRIMARY THUNDERSTORM HAZARDS WILL BE STRONG GUSTY WINDS AND CLOUD TO SURFACE LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS WEEKEND.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 1:18 AM EDT | Special Marine Warning | KEY | 24 min | |
| Apr 21, 2:07 AM EDT | Special Marine Warning | KEY | 36 min | |
| Apr 21, 3:07 AM EDT | Special Marine Warning | KEY | 53 min | |
| Apr 21, 3:28 AM EDT | Special Marine Warning | KEY | 62 min | |
| Apr 21, 4:30 AM EDT | Special Marine Warning | KEY | 60 min | |
| Apr 21, 4:41 AM EDT | Small Craft Advisory | KEY | 54 hr | |
| Apr 21, 4:57 AM EDT | Special Marine Warning | KEY | 63 min | |
| Apr 21, 5:28 AM EDT | Special Marine Warning | KEY | 62 min | |
| Apr 21, 5:36 AM EDT | Special Marine Warning | KEY | 40 min | |
| Apr 21, 7:11 AM EDT | Special Marine Warning | KEY | 64 min | |
| Apr 21, 8:09 AM EDT | Special Marine Warning | KEY | 45 min | |
| Apr 21, 8:45 AM EDT | Special Marine Warning | KEY | 60 min | |
| Apr 21, 9:01 AM EDT | Special Marine Warning | KEY | 59 min | |
| Apr 21, 9:54 AM EDT | Special Marine Warning | KEY | 51 min | |
| Apr 21, 10:28 AM EDT | Special Marine Warning | KEY | 62 min | |
| Apr 21, 10:53 AM EDT | Special Marine Warning | KEY | 40 min | |
| Apr 21, 11:24 AM EDT | Special Marine Warning | KEY | 66 min | |
| Apr 21, 11:27 AM EDT | Special Marine Warning | KEY | 63 min | |
| Apr 21, 12:20 PM EDT | Special Marine Warning | KEY | 40 min | |
| Apr 21, 12:30 PM EDT | Special Marine Warning | KEY | 60 min | |
| Apr 21, 12:57 PM EDT | Special Marine Warning | KEY | 48 min | |
| Apr 21, 1:45 PM EDT | Special Marine Warning | KEY | 30 min | |
| Apr 21, 2:40 PM EDT | Special Marine Warning | KEY | 65 min | |
| Apr 21, 3:40 PM EDT | Special Marine Warning | KEY | 65 min | |
| Apr 21, 4:56 PM EDT | Special Marine Warning | KEY | 64 min | |
| Apr 21, 6:18 PM EDT | Special Marine Warning | KEY | 57 min | |
| Apr 21, 7:17 PM EDT | Special Marine Warning | KEY | 36 min |
Nearby
Special Marine Warnings in Florida, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.